Advanced Search

Home > Journals > Giornale Italiano di Dermatologia e Venereologia > Past Issues > Articles online first > Giornale Italiano di Dermatologia e Venereologia 2016 Jun 01

ISSUES AND ARTICLES   MOST READ   eTOC

CURRENT ISSUEGIORNALE ITALIANO DI DERMATOLOGIA E VENEREOLOGIA

A Journal on Dermatology and Sexually Transmitted Diseases

Official Journal of the Italian Society of Dermatology and Sexually Transmitted Diseases
Indexed/Abstracted in: EMBASE, PubMed/MEDLINE, Science Citation Index Expanded (SciSearch), Scopus
Impact Factor 1,014

Frequency: Bi-Monthly

ISSN 0392-0488

Online ISSN 1827-1820

 

Giornale Italiano di Dermatologia e Venereologia 2016 Jun 01

Association of hyperpigmentations of the skin and drug use: a systematic review

Walter KRAUSE

Department Dermatology and Allergology Universitätsklinikum Gießen and Marburg, Standort Marburg, Marburg, Germany

INTRODUCTION: Part of aquired hyperpigmentations of the skin are interpreted as adverse effect of drugs. However, systematic studies are rare in the literature, predominantly case reports have been published. The present systematic review attempts to provide a contribution to the body of evidence for a causal relation.
EVIDENCE ACQUISITION: The reports on an association of hyperpigmentation and drugs from 1970 until April 2016 found in medline and embase were rated according to the SIGN grading system for clinical studies. The highest level of evidence for each compound is quoted in a table.
EVIDENCE SYNTHESIS: 352 evaluated publications consist predominantly on reports of single cases, only a small number of larger case series have been available. Case-control-studies and randomized controlled studies (RCT) have rarely been found. The level of evidence for a causal relation to hyperpigmentation is low for the major part of drugs as quoted in order to the ATC-DDD. A causal relation is likely only for prostaglandins, minocyclin, phenothiazine, nicotine, and antimalaria drugs.
CONCLUSIONS: There is only poor body of evidence for an induction of hyperpigmentation by drugs. In only a small number of drugs a causal relationship is likely.

language: English


FULL TEXT  REPRINTS

top of page